| Model Number |
RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during ankle arthroscopy procedure the curette broke.The broken off piece has been retrieved from the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.No further information received.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8655-04 was received for investigation.Visual inspection identified that the distal tip of the ring curette had broken off, with no fragments received.The shaft diameter proximal to the breakage site was assessed using micrometer digital blade id: 224, and the device met design specifications.A probable cause can be attributed to prying/leveraging during use.